Welcome to the EczemaVoice discussion forum. Since 2000 we have tried to keep the forum open so that you do not have to register. However due to increasing amounts of spam we have now reluctantly taken the decision to require users to register first. We hope you understand, thank you.

My tri-decade misdiagnosis of eczema

This topic covers creams and emollients, Tacrolimus/Protopic, bath/showers, alternative treatments and magic cures!

My tri-decade misdiagnosis of eczema

Postby Ms Kitty Fantastico » Mon May 20, 2013 9:25 pm

Hi all,

I'm new to this forum and haven't had chance to have a really good read of all the posts from you lovely, wonderful people. So sorry if this sort of thing has come up before.

Background: I was diagnosed with atopic eczema at age 6. It plagued and haunted me (full body) throughout childhood and continued into my adult years. By my mid-twenties I was going completely up the wall trying to find the hidden allergen that was triggering my flares (again, full body including my face). It didn't seem to matter what changes I made to my diet, environment or treatment routine, I just kept flaring and flaring. My skin, depression and insomnia were all affecting my daily life and I was having to take time off work. The doctors had no help for me; what could they do? 'You have atopic eczema, it will suck', they said.

I made a short video about all of this which some people have told me is very funny (no advertising or selling, just a community blog vid):

http://youtu.be/0VxVkHOMupY

6 moths ago I was relieved to discover that the cause of my flare-ups was not, in fact, eczema. I now no longer accept that full body or worsening adult eczema is a real thing; this is not the true pathology of ordinary eczema. It should come and go on the hands, crooks of the knees and arms, maybe a little in the scalp or behind the ears. The great news is that, since this full body red flaring stuff isn't eczema, it can be 'cured'!

This would be a really good time for anyone whose interest is piqued to Google 'Topical Steroid Addiction'.

Unbeknownst to everyone around me, I had become addicted to the very medication that was supposed to make my eczema go away. Every time I stopped using the creams my skin would enter 'withdrawal' and flare up red. In physiological terms, after being suppressed by the creams all the time my blood vessels flooded open. What do you do to constrict dilated blood vessels? Apply more steroid... That isn't working any more? Ok, try a stronger steroid. The problem is that every time you apply the ointment (where an addiction has occurred) it just 'feeds' the addiction.

The only way to break this cycle of addiction and withdrawal is to completely stop using the steroids. This will usually result in an immediate 'rebound' (the flaring) which will then subside and heal.

I owe my life to the kind people that alerted me to what was really going on with my skin and general (slowly failing) overall health. My first priority now is healing my skin. My second priority is trying to help others. I've briefly read through a few posts here and everyone is clearly being made very miserable and depressed by their skin. If this information has struck a chord with you then please do as much reading as you can on the subject and do not hesitate to get in touch with me here or via my blog.

Much love xxx
Ms Kitty Fantastico
 
Posts: 1
Joined: Mon May 20, 2013 9:05 pm

Re: My tri-decade misdiagnosis of eczema

Postby fraser » Tue Jul 16, 2013 6:33 am

Hi Ms. Kitty,

Thanks for posting about your experience with steroid induced eczema. Same here...I'm 4 weeks into my withdrawal, and not an easy road, but there's no other way. I wish there was more on this site about it...we need to spread the word! Such needless suffering. All the best, Fraser
fraser
 
Posts: 5
Joined: Sun Apr 28, 2013 8:57 pm

Re: My tri-decade misdiagnosis of eczema

Postby pdale40 » Sun Apr 12, 2015 7:43 pm

Hi, I'm so glad I've found this forum! I've been on topical steroid creams, on and off, for 50 years!! I found lots of info on about this addiction on the internet and immediately knew that I was addicted to steroids! I am now 18 days off my TSC and my skin is awful but I know I have to see this through or I'll never get my skin better! At the moment, the whole of my skin is red and swollen, extremely itchy and a little weepy. I am constantly shivering because my skin offers no barrier to the cold although my skin feels very hot to the touch! I am very miserable and just want to curl up at home and stay there and not show my face to the world. Have you any idea how long this phase may last? Is there a month by month account of symptoms?
This is an awful thing to go through but all my research seems to say that the end results are positive.
Thanks for reading and good luck to anyone who is suffering these withdrawals.
Please keep posting!
pdale40
 
Posts: 1
Joined: Sun Apr 12, 2015 7:19 pm

Re: My tri-decade misdiagnosis of eczema

Postby ScratchyGirl » Sun Dec 20, 2015 2:52 am

I am 14 months into it and SO glad I did it. My health is improving so much and my recovery is quicker than I've seen with other people who have used topical steroids for over 30 years every day.

It was hard as HECK and took a lot of support, money and expensive supplements and foods. But I'm here now and feel great. Wouldn't change it for the world :)
30-something year old with a lifetime of persistent eczema, asthma and allergies. Recently underwent Topical Steroid Withdrawal.
http://topeczematreatments.com
ScratchyGirl
 
Posts: 7
Joined: Sun Nov 08, 2015 4:54 am


Return to Creams, Oils, Salts, Therapies (Alternative and New), Tests

Who is online

Users browsing this forum: No registered users and 1 guest

cron